Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 28, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at May 28, 2012, 2:28 PM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 47 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2012, 2:28 PM CDT (19:28 UTC)
- Expired
- May 28, 2012, 3:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 17 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 2:34 PM CDT | HAIL 0.25 | 1 S Carlton, MN | DIME SIZED HAIL COVERING GROUND |
| May 28, 2:34 PM CDT | HAIL 0.25 | Carlton, MN | |
| May 28, 2:34 PM CDT | HAIL 0.25 | Duluth, MN | AT PIEDMONT/CHAMBERSBURG VICINITY |
| May 28, 2:34 PM CDT | HAIL 0.25 | Proctor, MN | |
| May 28, 2:34 PM CDT | HAIL 0.25 | Superior, WI | BILLINGS PARK |
| May 28, 2:34 PM CDT | HAIL 0.5 | Duluth, MN | HAIL COVERING GROUND NEAR CENTRAL ENTRANCE/ARLINGTON |
| May 28, 2:34 PM CDT | HAIL 0.5 | S Superior, WI | PEA TO MARBLE SIZED HAIL |
| May 28, 2:34 PM CDT | HAIL 0.75 | Superior, WI | NEAR UWS CAMPUS |
| May 28, 2:34 PM CDT | HAIL 0.88 | Superior, WI | BILLINGS PARK |
| May 28, 2:34 PM CDT | HAIL 1 | 2 Sw Proctor, MN | |
| May 28, 2:34 PM CDT | HAIL 1 | 6 Sw Cloquet, MN | HAIL SHREDDING LEAVES ON TREES |
| May 28, 2:34 PM CDT | HAIL 1 | Carlton, MN | HAIL COVERING GROUND |
| May 28, 2:34 PM CDT | HAIL 1.5 | Duluth, MN | 104 AVENUE WEST |
| May 28, 2:34 PM CDT | HAIL 1.75 | Duluth, MN | MORGAN PARK |
| May 28, 2:34 PM CDT | HAIL 1.75 | Gary New Duluth, MN | DAMAGED SIDING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 2:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
433
WUUS53 KDLH 281928
SVRDLH
MNC017-137-WIC031-282015-
/O.NEW.KDLH.SV.W.0028.120528T1928Z-120528T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
228 PM CDT MON MAY 28 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CARLTON COUNTY IN NORTHEAST MINNESOTA...
SOUTH CENTRAL ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...
NORTHWESTERN DOUGLAS COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 315 PM CDT
* AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CARLTON...OR 19 MILES SOUTHWEST OF DULUTH...AND MOVING EAST AT 35
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ESKO AROUND 230 PM CDT.
FOND DU LAC AND ADOLPH AROUND 240 PM CDT.
GARY NEW DULUTH...NEW DULUTH...OLIVER AND PROCTOR AROUND 245 PM
CDT.
WEST DULUTH AROUND 250 PM CDT.
DULUTH AROUND 255 PM CDT.
SUPERIOR AROUND 300 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4653 9258 4677 9260 4688 9191 4687 9192
4679 9207 4673 9204 4669 9196 4671 9175
4647 9175
TIME...MOT...LOC 1927Z 263DEG 28KT 4667 9242
WIND...HAIL 60MPH 1.75IN
$$
HLUCHAN1 follow-up statement
958
WWUS53 KDLH 281953
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
253 PM CDT MON MAY 28 2012
MNC017-137-WIC031-282015-
/O.CON.KDLH.SV.W.0028.000000T0000Z-120528T2015Z/
CARLTON MN-ST. LOUIS MN-DOUGLAS WI-
253 PM CDT MON MAY 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DOUGLAS...SOUTH CENTRAL ST. LOUIS AND NORTHEASTERN CARLTON COUNTIES
UNTIL 315 PM CDT...
AT 250 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DOPPLER RADAR
INDICATED DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR NEW DULUTH...OR NEAR SUPERIOR...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SUPERIOR AROUND 300 PM CDT.
SOUTH RANGE AROUND 305 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4652 9245 4679 9247 4688 9191 4687 9192
4679 9207 4673 9204 4669 9196 4671 9176
4665 9175 4647 9175
TIME...MOT...LOC 1952Z 263DEG 28KT 4669 9214
WIND...HAIL 70MPH 1.75IN
$$
HLUCHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:51 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 28, 12:51 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1251 PM CDT MON MAY 28 2012 .AVIATION...18Z TAFS. BULK OF THE CIGS HAVE IMPROVED TO VFR. INVOF STORMS...GUSTY SFC WINDS...SOME HAIL POSSIBLE. EXPECT STORMS TO EVOLVE THROUGH THE AFTERNOON AND AFFECT KBRD/KDLH/KHYR THROUGH 00Z/29. AFTER 00Z...VFR UNTIL 12Z-15Z WHEN MVFR CIGS AND GUSTY SFC WINDS WILL DEVELOP IN RESPONSE TO UPPER LOW MOVE ALONG THE INTERNATIONAL BORDER WITH ADDITIONAL SHOWERS POSSIBLE. && .PREV DISCUSSION... /ISSUED 1050 AM CDT MON MAY 28 2012/ UPDATE... LACKING SOME CONFIDENCE IN THE FORECAST TODAY DUE TO THE WIDESPREAD OVC STRATUS AND SOME DENSE FOG THAT DEVELOPED THIS MORNING ACROSS MUCH OF THE CENTRAL AND EASTERN FA. TEMPERATURES...SKY COVER...AND POSSIBLE AFTERNOON/EVENING THUNDERSTORMS WILL BE AFFECTED BY HOW QUICKLY THE STRATUS CAN LIFT AND CLEAR UP TODAY. THE MODELS STILL SUGGEST WESTERLY WINDS WILL DEVELOP LATER THIS MORNING...AND IT DOES APPEAR THAT THEY ARE BEGINNING TO IN THE AREAS OF THE STRATUS. THEREFORE...ONLY SLIGHTLY DECREASED THE HIGH TEMPERATURES IN THE AREAS THAT HAD THE STRATUS THIS MORNING...AND WILL STILL EXPECT MORE RAPID WARMING THIS AFTERNOON WHEN THERE IS SOME CLEARING. WILL CONTINUE TO COVER THE FOG WITH NOWCASTS IF THE FOG PERSISTS PAST NOON. STORM PREDICTION CENTER REVISED THEIR DAY 1 SLIGHT RISK OF SEVERE WEATHER...WHICH HAD PREVIOUSLY ONLY SKIRTED OUR FAR SE FA...TO NOW INCLUDE MUCH OF THE SOUTHERN FA. THIS DOES SEEM PLAUSIBLE CONSIDERING THE MODELS SUGGEST SURFACE AND ML CAPE OF 500 TO 1500 J/KG DEVELOPING THIS AFTERNOON ACROSS THE SOUTHERN FA. THE NAME INDICATES DEEP LAYER SHEAR (0-6 KM) WILL BE ABOUT 30 TO 40 KNOTS...SO THERE COULD BE SOME ORGANIZATION TO THE STORMS. THE MAIN THREATS SHOULD BE HAIL...WIND...AND BRIEF HEAVY RAIN. THINK IT WILL DEPEND ON HOW MUCH CLEARING THERE IS THIS AFTERNOON TO BUILD UP THE INSTABILITY. THE WRF AND HRRR RUNS HAVE INDICATED A BAND OF SHOWERS/STORMS MOVING INTO THE WESTERN FA MID TO LATE AFTERNOON...AND THEN MOVING INTO THE CENTRAL AND EASTERN FA INTO THIS EVENING. HYDROLOGY... ELEVATED WATER LEVELS ARE OCCURRING OR FORECASTED ALONG SEVERAL RIVER FORECAST LOCATIONS IN THE NORTHLAND...AND FOLLOWUP STATEMENTS WERE ISSUED THIS MORNING. ALLOWED SOME AREAL FLOOD WARNINGS FOR PORTIONS OF EAST CENTRAL MINNESOTA TO EXPIRE...BUT CONTINUED AN URBAN AND SMALL STREAM ADVISORY DUE TO EMERGENCY MANAGERS REPORTING SOME FLOODED ROADS IN CROW WING AND AITKIN COUNTIES. WILL LOOK MORE INTO THE NEED TO CONTINUE THE AREAL FLOOD WARNINGS IN THE SOUTH CENTRAL FA THIS AFTERNOON. PREV DISCUSSION... /ISSUED 626 AM CDT MON MAY 28 2012/ AVIATION...12Z TAFS RAIN WAS DIMINISHING ACROSS THE NORTHLAND THIS MORNING...WITH IFR CONDITIONS ACROSS THE NORTH...AND SOME PATCHY IFR CONDITIONS SOUTH AS WELL. WEST-SOUTHWEST WINDS WILL DEVELOP TODAY...AND SHOULD SCOUR OUT MUCH OF THE IFR CONDITIONS. HOWEVER...COLDER TEMPS ALOFT WILL LEAD TO A CUMULUS DECK...WITH LOW VFR OR MVFR CEILINGS RESULTING. SOME SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...MAINLY THIS AFTERNOON AND EARLY EVENING. MVFR WITH POCKETS OF IFR CEILINGS WILL OCCUR/MOVE IN TONIGHT WITH THE UPPER TROUGH OVERHEAD. PREV DISCUSSION... /ISSUED 606 AM CDT MON MAY 28 2012/ UPDATE... CANCELED THE FLASH FLOOD WATCH AS THE HEAVY RAIN HAS DISSIPATED ACROSS THE AREA AND THE MAIN THREAT FOR WIDESPREAD FLASH FLOODING HAS ENDED THIS MORNING. ALSO ADDED PATCHY DENSE FOG TO THE FORECAST FOR THIS MORNING. WAS ON THE FENCE CONCERNING A DENSE FOG ADVISORY. HOWEVER THE NEXT COUPLE HOURS OF RECENT RAP MODEL RUNS CONSISTENTLY INDICATE THE FOG SHOULD LIFT AND DISSIPATE AS THE SW WINDS RAMP UP AND MIX OUT THE LOW LEVEL MOISTURE FAIRLY RAPIDLY. SHOULD SEE MOST OF THE FOG LIFT BY 8-9 AM THIS MORNING. PREV DISCUSSION... /ISSUED 322 AM CDT MON MAY 28 2012/ SHORT TERM... TODAY THROUGH TUESDAY AFTERNOON... MAIN CHALLENGES IN THE SHORT TERM ARE FOCUSED AROUND THE SHOWERS AND STORMS MOVING NWD THROUGH THE REGION THIS MORNING...WITH THE POTENTIAL FOR ADDITIONAL LOCALIZED FLOODING...AND THEN ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER N-CENTRAL MN AND MOVING EWD THROUGH THE NORTHLAND THIS AFTERNOON AND EVENING. WILL ALSO SEE ADDITIONAL CHANCES FOR COOL RAIN SHOWERS ACROSS THE FORECAST AREA TONIGHT AND THROUGH THE DAY TUESDAY. AN ARRAY OF FLOOD PRODUCTS ARE CURRENTLY IN EFFECT THIS MORNING...THROUGH THE DAY TODAY...MAINLY ACROSS THE SOUTHERN/SWRN COUNTIES OF THE NORTHLAND...WHICH HAVE RECEIVED THE MOST RAIN THROUGH THE LAST COUPLE DAYS. AS OF 3 AM THIS MORNING...HAVE ALREADY SEEN THE HEAVIEST RAIN SHOWERS WEAKEN AND LIFT TO THE NORTH...WITH SIGNIFICANT DIMINISHING OF THUNDERSTORMS ACROSS SRN MN AS WELL. AT THIS POINT...NOT EXPECTING TO SEE THE VERY HEAVY RAINFALL SEEN EARLIER TONIGHT AND LAST NIGHT THIS MORNING...SHOULD MAINLY BE LIGHT TO OCCASIONALLY MDT SHOWERS AND ISOLATED T-STORMS THROUGH THE REST OF TODAY. THERE IS CURRENTLY A NARROW AXIS OF 700MB F-GEN SITUATED ACROSS SWRN MN/NWRN IA...THAT IS PROGGED TO LIFT NWD INTO NE MN THIS MORNING. THERE IS THE POSSIBILITY THAT ADDITIONAL SIGNIFICANT RAINFALL COULD DEVELOP ASSOCIATED WITH THIS F-GEN BAND. SO...AT THIS TIME WILL CONTINUE WITH THE BROAD FLASH FLOOD WATCH THROUGH 7 AM THIS MORNING...AND RE-EVALUATE THE SITUATION PRIOR TO EITHER CANCELING OR EXTENDING THE WATCH THIS MORNING. SYNOPTIC SET UP SHOWS THE UPPER LOW LIFTING NWD INTO SRN MANITOBA THIS MORNING AS THE ELONGATED SFC TROUGH/COLD FRONT CONTINUES TO MOVE E/NEWD THROUGH CENTRAL/ERN MN. THERE IS A SECONDARY SFC LOW CO-LOCATED WITH THE UPPER LOW THAT WILL EVENTUALLY MOVE EWD ACROSS ND TODAY AND TONIGHT...AND AID IN THE RE-ENFORCEMENT OF ADDITIONAL SHOWERS AND THUNDERSTORMS TODAY...AND MAINLY SHOWERS TONIGHT. IT APPEARS THAT THERE WILL BE ENOUGH LINGERING INSTABILITY COMBINED WITH SLIGHTLY COOLER TEMPERATURES ALOFT AND WARM SFC TEMPS TO STEEPEN LAPSE RATES ENOUGH TO TRIGGER SCATTERED SHOWERS AND T-STORMS THIS AFTERNOON. ALTHOUGH SHOULD SEE A RAPID DECREASE IN ACTIVITY CLOSER TO SUNSET AS THE BNDY LAYER BECOMES MORE STABLE. THE UPPER LOW WILL LAG SLIGHTLY BEHIND THE EWD MOVEMENT OF THE SECONDARY SFC LOW TOMORROW...AND HAVE NOTICEABLY COOLER AIR ASSOCIATED WITH IT. WHILE MUCH OF THE NORTHLAND TODAY WILL SEE WINDS SHIFT TO THE SW AND TEMPERATURES CLIMB INTO THE UPPER 60S NORTH AND 70S TO THE SOUTH...TUESDAY WILL BE A MUCH DIFFERENT STORY AS A COLD AIR MASS BLASTS IN FROM THE NW. A RATHER COOL...IF NOT COLD LATE SPRING DAY IS IN STORE TUESDAY WITH HIGHS ONLY INTO THE UPPER 40S AND LOWER 50S ACROSS MUCH OF THE REGION AND A FEW LOWER 60S INTO NRN WI. THE STIFF NW WINDS AND CLOUDY SKIES WILL MAKE IT FEEL EVEN COLDER THAN THAT AT TIMES. LONG TERM... TUESDAY NIGHT THROUGH SUNDAY... PORTIONS OF OUR EASTERN CWA WILL STILL BE INFLUENCED BY AN UPPER TROUGH TUESDAY NIGHT ALONG WITH COLD TEMPERATURES. BOTH THE GFS AND ECMWF FORECAST 850MB TEMPS OF ZERO TO -3C OVER OUR CWA TUESDAY NIGHT. SOME LIGHT RAIN WILL BE POSSIBLE OVER THE EASTERN ZONES TUESDAY NIGHT...AND BOUNDARY LAYER TEMPS SHOULD BE TOO WARM FOR ANY SNOW TO MIX IN. HIGH PRESSURE NOSES INTO THE CWA WEDNESDAY AND IT SHOULD BE DRY. THE MODELS DIVERGE WEDNESDAY NIGHT INTO THURSDAY IN THE WAY THEY HANDLE AN UPPER LOW. THE ECMWF IS MUCH FURTHER NORTH THAN THE GFS. THE ECMWF HAS THE LOW OVER MINNESOTA...VERSUS THE GFS WHICH DIVES IT WELL SOUTH TO WHERE NE/IA/KS/MO MEET. WE WENT DRY WEDNESDAY NIGHT...BUT INTRODUCED SOME SMALL POPS FOR THURSDAY ACROSS THE SOUTH...WHICH IS CLOSER TO THE ECMWF. AFTER THE UPPER LOW SLIDES EAST...THE REGION GETS INTO NORTHWEST FLOW ALOFT FOR FRIDAY THROUGH SUNDAY WITH A COUPLE SHORTWAVES MOVING THROUGH BRINGING PERIODIC CHANCES FOR LIGHT RAIN. LOW PRESSURE WILL BE MOVING INTO THE NORTHERN PLAINS SUNDAY...AND WARM AIR ADVECTION AHEAD THIS SYSTEM AND A SHORTWAVE WILL BRING A BETTER CHANCE FOR SHOWERS/STORMS INTO THE CWA SUNDAY. TEMPERATURES WILL START QUITE COOL WITH SOME AREAS TUESDAY NIGHT DROPPING TO NEAR FREEZING. HIGHS WEDNESDAY IN THE MID FIFTIES TO AROUND SIXTY WILL INTO THE LOWER TO MID SEVENTIES BY NEXT SUNDAY. && .POINT TEMPS/POPS... DLH 47 54 38 58 / 30 30 10 10 INL 43 49 33 61 / 60 50 10 10 BRD 49 55 39 61 / 10 30 10 10 HYR 48 59 37 60 / 40 40 10 10 ASX 50 58 40 56 / 50 40 20 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && AVIATION...GSF
Hazardous weather outlook, May 28, 6:03 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 603 AM CDT MON MAY 28 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-291030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 603 AM CDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. SEVERE WEATHER IS NOT ANTICIPATED. AREA RIVERS ARE RISING THIS MORNING DUE TO THE RECENT HEAVY RAINFALL...AND WILL CONTINUE TO RISE THROUGH THE NEXT 24 HOURS AS THE WATER DRAINS INTO THE RIVER BASINS. MONITOR THE LATEST RIVER FORECAST PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-291030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 603 AM CDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHEAST WINDS...COMBINED WITH SIGNIFICANT WAVE HEIGHTS WILL PRODUCE HAZARDOUS CONDITIONS ALONG THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR THIS MORNING. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR ALL OF THE NEARSHORE WATERS. CHECK THE LATEST NEAR SHORE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TENTINGER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, May 28, 12:30 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1230 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM HAIL 1 SE AITKIN 46.52N 93.70W
05/28/2012 E1.00 INCH AITKIN MN TRAINED SPOTTER
&&
GROCHOCINSKILocal storm report, May 28, 1:03 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
103 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL FARM ISLAND LAKE 46.42N 93.77W
05/28/2012 M1.75 INCH AITKIN MN TRAINED SPOTTER
&&
HLUCHANLocal storm report, May 28, 1:11 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
111 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL TAMARACK 46.65N 93.12W
05/28/2012 E0.25 INCH AITKIN MN TRAINED SPOTTER
90 SECONDS OF PEA SIZE HAIL
&&
GROCHOCINSKILocal storm report, May 28, 2:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
211 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL SAWYER 46.67N 92.63W
05/28/2012 E1.00 INCH CARLTON MN TRAINED SPOTTER
&&
DPACKINGLocal storm report, May 28, 2:14 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
214 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 2 E SAWYER 46.67N 92.59W
05/28/2012 E1.00 INCH CARLTON MN TRAINED SPOTTER
HAIL WAS STRIPPING THE LEAVES OFF THE TREES
&&
DPACKINGLocal storm report, May 28, 2:15 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
215 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 1 S SAWYER 46.66N 92.63W
05/28/2012 E1.75 INCH CARLTON MN TRAINED SPOTTER
ALSO SPOTTED A WALL CLOUD
&&
DPACKINGThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:07 PM CDT | Severe Thunderstorm Warning | DLH | Burnett, Douglas, Washburn | 38 min |
| May 27, 7:19 PM CDT | Areal Flood Advisory | DLH | Burnett, Douglas, Washburn | 6 hr |
| May 27, 7:21 PM CDT | Tornado Warning | DLH | Burnett | 54 min |
| May 27, 7:50 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 23 min |
| May 27, 7:54 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 36 min |
| May 27, 8:00 PM CDT | Special Weather Statement | DLH | Douglas | 30 min |
| May 27, 8:02 PM CDT | Flash Flood Warning | DLH | Burnett | 6 hr |
| May 27, 8:16 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 44 min |
| May 27, 8:20 PM CDT | Special Weather Statement | DLH | Douglas | 25 min |
| May 27, 8:27 PM CDT | Special Weather Statement | DLH | Washburn | 33 min |
| May 27, 8:34 PM CDT | Special Weather Statement | DLH | Douglas | 26 min |
| May 27, 9:02 PM CDT | Areal Flood Advisory | DLH | Burnett, Douglas | 6 hr |
| May 27, 9:28 PM CDT | Flash Flood Warning | DLH | Burnett, Douglas | 6 hr |
| May 27, 10:04 PM CDT | Special Weather Statement | DLH | Douglas | 41 min |
| May 28, 1:29 AM CDT | Areal Flood Warning | DLH | Burnett, Douglas, Washburn | 12 hr |
| May 28, 3:32 AM CDT | Areal Flood Warning | DLH | Burnett, Douglas | 10 hr |
| May 28, 1:31 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 59 min |
| May 28, 2:42 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 48 min |
| May 28, 3:11 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas | 49 min |
| May 28, 3:36 PM CDT | Special Weather Statement | DLH | Douglas | 24 min |
| May 28, 3:49 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Douglas | 41 min |
| May 28, 4:27 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield | 33 min |
| May 28, 4:34 PM CDT | Special Weather Statement | DLH | Burnett | 41 min |
| May 28, 5:11 PM CDT | Severe Thunderstorm Warning | DLH | Burnett, Douglas | 49 min |
| May 28, 5:55 PM CDT | Severe Thunderstorm Warning | DLH | Douglas, Washburn | 50 min |
| May 28, 6:24 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas, Sawyer, Washburn | 51 min |
| May 28, 6:55 PM CDT | Special Weather Statement | DLH | Washburn | 35 min |
| May 27, 7:40 PM CDT | Special Weather Statement | DLH | Pine | 35 min |
| May 27, 8:11 PM CDT | Special Weather Statement | DLH | Pine | 34 min |
| May 27, 8:15 PM CDT | Special Weather Statement | DLH | Lake | 60 min |
| May 27, 8:25 PM CDT | Special Weather Statement | DLH | Cook | 35 min |
| May 27, 8:38 PM CDT | Special Weather Statement | DLH | Aitkin | 52 min |
| May 27, 8:52 PM CDT | Special Weather Statement | DLH | Carlton | 38 min |
| May 27, 9:01 PM CDT | Special Weather Statement | DLH | Pine | 59 min |
| May 27, 9:19 PM CDT | Special Weather Statement | DLH | Carlton | 41 min |
| May 27, 9:34 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Pine | 41 min |
| May 27, 9:38 PM CDT | Special Weather Statement | DLH | Lake | 37 min |
| May 27, 9:39 PM CDT | Special Weather Statement | DLH | 36 min | |
| May 27, 9:59 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Crow Wing, Pine | 52 min |
| May 27, 10:03 PM CDT | Special Weather Statement | DLH | Aitkin | 57 min |
| May 27, 10:38 PM CDT | Special Weather Statement | DLH | Lake | 52 min |
| May 27, 11:23 PM CDT | Special Weather Statement | DLH | Itasca | 37 min |
| May 27, 11:59 PM CDT | Special Weather Statement | DLH | Lake | 31 min |
| May 28, 11:58 AM CDT | Special Weather Statement | DLH | Crow Wing | 32 min |
| May 28, 12:13 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 47 min |
| May 28, 12:15 PM CDT | Special Weather Statement | DLH | Crow Wing | 15 min |
| May 28, 12:54 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton | 36 min |
| May 28, 1:36 PM CDT | Areal Flood Warning | DLH | Pine | 24 hr |
| May 28, 2:07 PM CDT | Special Marine Warning | DLH | 83 min | |
| May 28, 2:11 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Pine | 34 min |
| May 28, 2:52 PM CDT | Special Weather Statement | DLH | Crow Wing | 23 min |
| May 28, 3:19 PM CDT | Special Weather Statement | DLH | Crow Wing | 41 min |
| May 28, 3:23 PM CDT | Special Marine Warning | DLH | 97 min | |
| May 28, 3:45 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 45 min |
| May 28, 3:48 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Pine | 42 min |
| May 28, 3:54 PM CDT | Special Weather Statement | DLH | Aitkin | 21 min |
| May 28, 4:27 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 48 min |
| May 28, 4:56 PM CDT | Special Weather Statement | DLH | Itasca | 19 min |
| May 28, 4:58 PM CDT | Special Weather Statement | DLH | Carlton | 32 min |
| May 28, 5:24 PM CDT | Special Weather Statement | DLH | Itasca | 36 min |
| May 28, 5:35 PM CDT | Special Weather Statement | DLH | Aitkin | 40 min |
| May 28, 6:02 PM CDT | Special Weather Statement | DLH | Saint Louis | 43 min |
| May 28, 6:51 PM CDT | River Flood Advisory | DLH | Carlton | 17 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.